Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Interactions of Protease Inhibitors and Blood Pressure Medications
Jan 25, 2010

I was recently placed on Tekturna and HCT to treat my blood pressure, and pravastatin for the P.I. increased cholesterol.

Initially, the Tekturna dose of 150mg (the lowest prescription) seemed to create a neuropathy sensation on my left leg and arm. I split the dose in half, and this seems to have stabilized.

I take Reyataz (2 x 200mg, daily), and I later found there are interactions between the two drugs, though I've not been able to find specific information, I'm going to guess it's the metabolic route.

I continue to have an annoying crawling sensation in my left leg, some muscle twitching in my left forearm. It comes and goes. Stopping Tekturna for a day proved disastrous.

I've seen a neurologist; had an MRI of my brain, my lower spine and an EMG (fun!) and all is normal.

My regimen is: Reyataz, Viread, Norvir, 3TC, Testim. I've been on this combination for 5+ years, never had any problems. I realize this is always difficult to narrow down; however, I wonder if you're familiar with Tekturna and these side effects, or perhaps have some other idea of what might be causing them?

My doctors are thus far stumped.

I asked my cardiologist to schedule me for a test to check for plaque buildup (a distinct possibility as my cholesterol as been on the high side for years) which may account for that sensation.

Any ideas or suggestions you have would be appreciated.

Thank you.

Response from Dr. Henry

I have seen no formal drug interaction studies with protease inhibitors and Aliskiren but the potential for interaction seems real.Aliskiren can cause muscle irritation in a small subset of patients. It is cleared from the body by the liver and that pathway can be blocked by protease inhibitors so a dose reduction in your case is wise and then monitoring with clinical evaluations and blood tests. If any reader knows of a study looking at the pharmacokinetic interaction of aliskiren and protease inhibitors please post. KH



Previous
Truvada / Isentress and Muscle Stiffness / Joint Pain
Next
Slowly CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement